Alert archive / South Carolina / Coastal Flood Statements in 2021
Coastal Flood Statement 5, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Sep 4, 2021, 6:28 PM EDT. It was in force for 92 min.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2021, 6:28 PM EDT (22:28 UTC)
- Expired
- Sep 4, 2021, 8:00 PM EDT
- In force
- 92 min
- Issued by
- NWS Charleston, SC
The text
As transmitted.
961
WHUS42 KCHS 042228
CFWCHS
Coastal Hazard Message
National Weather Service Charleston SC
628 PM EDT Sat Sep 4 2021
SCZ049-050-050000-
/O.NEW.KCHS.CF.S.0005.210904T2228Z-210905T0000Z/
Coastal Colleton-Charleston-
628 PM EDT Sat Sep 4 2021
* WHAT...Less than one half foot of inundation above ground level
along shorelines and tidal waterways (6.9 to 7.0 feet Mean
Lower Low Water at Charleston).
* WHERE...Charleston and Coastal Colleton Counties.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Some water on low lying roads and property.
* ADDITIONAL DETAILS...High tide will occur around 7:00 PM at
Charleston. Very minor saltwater inundation will be possible 15
to 30 minutes before and after high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Charleston Harbor SC
MLLW Categories - Minor 7.0 ft, Moderate 7.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.2 ft, Moderate 1.7 ft, Major 2.2 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/07 PM 7.0 1.2 0.8 N/A Minor
05/07 AM 5.7 -0.1 0.4 N/A None
05/08 PM 6.7 0.9 0.4 N/A None
06/08 AM 5.8 0.0 0.2 N/A None
06/08 PM 6.8 1.0 0.4 N/A None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Sep 4, 4:04 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 4, 4:04 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Charleston SC 404 PM EDT Sat Sep 4 2021 .SYNOPSIS... High pressure will extend across the region this weekend. A cold front will approach the region early next week, then stall and dissipate through mid week. Another cold front is expected to bring impacts to the region towards the end of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... For the rest of the afternoon/evening, high pressure will gradually build into the region along with plentiful dry air. Clouds will continue to filter onshore and push inland from increased moisture offshore. With PWATs around an inch, a few showers have been able to persist across the waters. There could be a few stray showers just along the coast over the next few hours but any that do form, should be short-lived due to substantial dry air. By this evening, any lingering showers should dissipate. The overnight will be rain-free with another round of cool temperatures. Although, lows will likely be a few degrees warmer than last night. Expect low 60s inland with mid 60s to low 70s closer to the coast. The biggest forecast challenge of the overnight will be the formation of fog. For now, have mention of patchy fog for inland SE Georgia counties as well as far inland SE SC for a few hours before/near sunrise Sunday in areas where condensation pressure deficits will be ideal. With the Although, the area/time could need to be extended. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Sunday: Weak westerly mid and upper level flow will prevail across the area while while weak surface high pressure remains off the coast to our northeast. There could be some lingering fog across mainly interior southeast Georgia to start the day, otherwise there will be abundant sunshine. Even though there will be gradual increase in low level moisture, overall the atmosphere will have limited moisture, be rather stable and with no significant source for lift precipitation is not expected. Highs will be a bit warmer than the readings of Saturday, from the mid 80s at the beaches to near 90 at most locals away from the coast. The gradual increase in low level moisture will continue Sunday night and this will result in a warmer night with lows from the mid 70s at the beaches to the mid and upper 60s well inland. Monday: The southern portion of an upper level trough will approach the area Monday and move through the area Monday night. Surface high pressure off the coast will result in southerly winds across the area and a continued increase in low level moisture. Higher precipitable water values with the upper level trough and approaching cold front should result in the better precipitation chances staying northwest of the area, but cannot rule out a shower or perhaps a thunderstorm making it into far western areas and therefore will continue a slight chance in that area from Monday afternoon into the early evening. Elsewhere a dry day is expected for Labor Day. The warming trend both during the day and at night will continue with highs from the mid to upper 80s at the beaches to the lower 90s inland and lows from the mid to upper 70s at the beaches to the lowers 70s inland. Tuesday: Weak upper level ridging will develop while southerly surface winds continue to increase the low level feed of moisture into the much if not all of the area. There could be a weak stationary front across northwest areas or just to the northwest of the area. Given the increasing moisture and the development of weak instability, maintained the slight chance to chance threat for afternoon and early evening showers and thunderstorms. However given no upper level support, these rain chances may be overdone. Highs will once again be quite warm, from the upper 80s at the beaches to the lower to mid 90s inland. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A potential area of surface low pressure may approach and track through or near the area during this forecast period. If this occurs, the strength, timing, and track of this system would have a significant impact on the expected weather/rain chances. This combined with a cold front approaching and likely moving through the area should result in a downward trend in temperatures. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VFR will prevail through 18Z Sunday. While there are some hints of patchy fog near KSAV, the current thinking is that any formation should stay west of the terminal. Extended Aviation Outlook: Brief flight restrictions are possible due to showers/thunderstorms Tuesday through Thursday, mainly during the afternoon and early evening. && .MARINE... As high pressure continues to prevail into the overnight, the existing enhanced pressure gradient will gradually relax. Winds will be 10-15 knots with seas 2-4 feet with occasional 5 feet seas out past 40 nm. Extended Marine: A tranquil period is expected across the marine area through Monday or Tuesday with only 1 to 3 foot seas dominated by wind waves. Swell energy from distant Hurricane Larry will begin to impact the area area and area beaches beginning later Tuesday and Tuesday night, ramping up Wednesday and Wednesday night before peaking later Thursday, Thursday night or early Friday. At this time it appears that swell periods will be between 15 and 17 seconds and seas should increase until they peak in the 4 to 5 foot range across the nearshore waters Thursday night or Friday morning and 6 to potentially 8 feet across the outer Georgia waters. Rip Currents: Long period swells from distant Hurricane Larry will begin impacting the beaches later Tuesday, but more likely Wednesday through at least Friday. This will lead to an enhanced risk of rip currents at all of our beaches. High Surf: Surf heights could become high enough where we might need to consider High Surf Advisories late in the forecast period. && .TIDES/COASTAL FLOODING... Northeast to east winds as high as 15 or 20 mph along with astronomical influences will cause tides to reach near 7.0 ft MLLW in Charleston Harbor with the evening high tide tonight. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RAD SHORT TERM...MTE LONG TERM...MTE AVIATION...MTE/RAD MARINE...MTE/RAD TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 4, 4:19 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 419 PM EDT Sat Sep 4 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-052030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 419 PM EDT Sat Sep 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-052030- Coastal Colleton-Charleston- 419 PM EDT Sat Sep 4 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Flooding: Minor coastal flooding is possible this evening along the coast of Charleston and Colleton Counties. A Coastal Flood Advisory may be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Coastal Flooding: Minor coastal flooding is again possible Sunday evening along the coast of Charleston and Colleton Counties. Rip currents: There will be an elevated risk for rip currents early next week. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-052030- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 419 PM EDT Sat Sep 4 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rip currents: There will be an elevated risk for rip currents early next week. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Coastal Flood Statements in South Carolina, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.